Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Noticed urticaria after eating. Took loratadine. Continue tablet. Any cream?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3393 Questions
Hi there, I seemed to have eaten something that has triggered a heat/pressure urticaria all over my torso, some on arms and neck. It started yesterday around 4pm. I took a loratadine 10 mg on the plane and it was still fierce at 10 at night so I took 10 mls of Benedryl for children (all I had available) and still there was no abatement. The only thing working is cold. I am now typing at 9am in the morning. Can I take another Loratadine? Should I get a cream? Is there a different antihistamine that I should be taking? It is memorial weekend and I live a fair distance from a medical centre so advice on what I can take to get this allergic reaction under control would be appreciated. Thank you.
Posted Sun, 16 Jun 2013 in General Health
Answered by Dr. Raju A.T 2 hours later

Thanks for your query.

If you are sure that urticaria started following consumption of food allergic to, then Loratidine must have helped.

Anyway you can try a better antihistamine like Levocetrizine once now and rest for some time as it induces mild sedation.

There would be no need for any creams as they may not be effective.

Hope I answered your query.

Please let me know if there any other concerns.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor